The lifespan of solutions to nonlinear systems of a high-dimensional wave equation

Vladimir Georgiev*, Hiroyuki Takamura, Zhou Yi

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

21 Citations (Scopus)


In this work we study the lifespan of solutions to a p-q system in the higher-dimensional case n≥4. A suitable local existence curve in the p-q plane is found. The curve characterizes the local solutions in Sobolev space Hs with s≥0. Further, some lower and upper bounds of the lifespan of classical solutions are found too. This work is an extension of work [Geometric Optics and Related Topics, Progress in Nonlinear Differential Equations and their Applications, vol. 32, Birkhäuser, Basel, 1997, pp. 117-140], where a suitable global existence small data curve is studied. In the subcritical case, we give almost precise results for the lower bounds of the lifespan by using a suitable weighted Strichartz estimate for the higher-dimensional wave equation.

Original languageEnglish
Pages (from-to)2215-2250
Number of pages36
JournalNonlinear Analysis, Theory, Methods and Applications
Issue number10
Publication statusPublished - 2006 May 15
Externally publishedYes

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics


Dive into the research topics of 'The lifespan of solutions to nonlinear systems of a high-dimensional wave equation'. Together they form a unique fingerprint.

Cite this